MAUDE Adverse Event Report: LUMENIS LTD. LUMENIS PULSE 30H; HOLMIUM (HO:YAG) AND DUAL WAVELENGTH (HO:YAG/ND:YAG) SURGICAL LASERS

LUMENIS LTD. LUMENIS PULSE 30H; HOLMIUM (HO:YAG) AND DUAL WAVELENGTH (HO:YAG/ND:YAG) SURGICAL LASERS
Model Number LUMENIS PULSE 30H
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A lumenis certified service engineer inspected the subject laser in a repair lab and "observed a larger spot size (white circular mark on red circular background was almost on fiber edges) by a 200 d/f/l fiber and the inspection scope." the engineer replaced the focus lens assembly and solved the problem, "spot size was regular and an accurate stress test with a slimline 200 d/f/l fiber at 15-20-25 w confirmed the solution, thereby not burning any fiber." the system was then returned to the facility having met manufacturer specifications and ready for use.A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The system was manufactured on 06-dec-2018 and installed at the customers site on (b)(6) 2019.A review of system risk files (1003215_h) revealed risk #2.1.8 "optical misalignment or damaged optical parts" which may lead to ineffective treatment which may require re-operation / prolonged operation.The risk has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within a full risk assessment.In this case, an alternate laser was brought in to complete the case with no complications to the patient.A review of historical product complaints shows that the same malfunction of 'optical misalignment' has not led to serious injury in the past.Although the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use the alternate device as intervention to prevent permanent damage.In an abundance of caution, lumenis is reporting this malfunction.Although a cause for the subject device's misalignment with the 200 dfl fibers could not be established; in july 2019, unrelated to this event, a re-design of the fiber port assembly on p30h systems is being carried out in which a mechanical adjustment will be made to enhance the focal plane between the port and fiber connection; the enhancement promotes a more accurate and efficient transfer of laser energy to the fiber.Since the system of this event was manufactured prior to the new fiber port assembly design, it did not include the new improvement.
 
Event or Problem Description
A foreign user facility reported that during a procedure in which a lumenis slimline 200 dfl fiber was being utilized with a lumenis pulse 30h laser, the fiber performance abruptly decreased and the fiber needed to be exchanged.After exchanging the fiber for a new slimline 200 dfl, the fiber performance abruptly decreased again, subsequently burning the blastshield.The remainder of the procedure was completed with an alternate laser.No report of patient injury was received nor a report that the malfunction caused or contributed to any change in the patient's status.

Brand Name
LUMENIS PULSE 30H
Common Device Name
HOLMIUM (HO:YAG) AND DUAL WAVELENGTH (HO:YAG/ND:YAG) SURGICAL LASERS
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692
IS  20692
MDR Report Key8815003
Report Number3004135191-2019-00084
Device Sequence Number18946797
Product Code GEX
UDI-Device Identifier07290109140698
UDI-Public07290109140698
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLUMENIS PULSE 30H
Device Catalogue NumberGA-2006098
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Initial Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1